Alert archive / Nebraska / High Wind Watches in 2010
High Wind Watch 3, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Oct 25, 2010, 3:13 PM CDT for 10 counties in Nebraska. It took effect at Oct 27, 2010, 8:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 3:13 PM CDT (20:13 UTC)
- In effect from
- Oct 27, 2010, 8:00 AM CDT
- Expired
- Oct 27, 2010, 3:03 AM CDT
- In force
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Oct 25, 2:50 PM CDT, 23 minutes earlier.
Area forecast discussion, Oct 25, 2:50 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT MON OCT 25 2010 .SYNOPSIS... RAPID DEEPENING OF LOW PRESSURE TAKING SHAPE ACROSS THE CENTRAL AND NORTHERN ROCKIES ATTM. H5 ANALYSIS FROM THIS MORNING INDICATING A TROUGH OF LOW PRESSURE EXTENDING FROM SRN ALBERTA...INTO WRN UT/ERN NV THIS MORNING. HT FALLS IN EXCESS OF 150 GPM WERE NOTED AT SLC AND RIW THIS MORNING AND A 90KT MID LEVEL JET EXTENDED FROM SRN UT...WWD INTO NRN CALIFORNIA. AT THE SURFACE...1 PM CDT ANALYSIS INDICATED A FRONTAL BOUNDARY EXTENDING FROM WEST OF KONL...TO KBBW...TO KHLC. TWO CLOSED AREAS OF LOW PRESSURE EXISTED...THE FIRST OVR N CENTRAL SD AND THE SECOND OVER N CENTRAL KS. WINDS BEHIND THE FRONT HAVE INCREASED SIGNIFICANTLY BEHIND THE FRONT THIS AFTERNOON AND A WIND ADVISORY WAS RECENTLY ISSUED FOR LOCATIONS ALONG AND SOUTH OF HIGHWAYS 2 AND 91. WIDESPREAD SHOWERS WERE ONGOING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND LOOK FOR THIS ACTIVITY TO SHIFT EWD THIS EVENING AS A MID LEVEL JET STREAK TRACKS ACROSS NRN KS. .DISCUSSION... SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECASTING CONCERN THROUGH MID WEEK CONTINUES TO BE STRAIGHT LINE WIND POTENTIAL IN ASSOCIATION WITH MAJOR CYCLONE DEVELOPMENT OVR THE UPPER MISSISSIPPI VALLEY TUESDAY AND TUESDAY NIGHT. OVER THE NEXT 24 HOURS...SURFACE LOW PRESSURE WILL DEEPEN SIGNIFICANTLY OVR WRN IA/SRN MN TONIGHT INTO EARLY TUESDAY. SURFACE LOW PRESSURE DEEPENS TO 970 MB BY SUNRISE TUESDAY MORNING OVR THE TWIN CITIES. FCST H85 WINDS APPROACH 50 KTS TUESDAY MORNING OVER NRN NEBRASKA...PARTICULARLY ALONG AND NORTH OF HIGHWAY 20. BUFKIT DATA FOR TUESDAY AFTERNOON INDICATING SUSTAINED WIND POTENTIAL OF >40 MPH WITH GUST POTENTIAL APPG 60 MPH TUESDAY AFTERNOON. EVEN COMPROMISING BETWEEN THE GFS AND NAM BUFR SOUNDINGS YIELDS SUSTAINED WINDS OF NEAR 40KTS AND GUSTS TO 55 KTS AT KANW TUESDAY AFTERNOON. WINDS ARE SLIGHTLY LESS AT KVTN AND KONL...BUT STILL AT OR NEAR CRITERIA. CONFIDENCE HAS INCREASED WITH THIS MORNINGS GFS RUN...AS MAV WIND SPEEDS CAME IN AT 34...36 AND 34 FOR VTN...ANW AND ONL TOMORROW. DECIDED TO HOIST A HIGH WIND WARNING ACROSS MY NRN TIER OF COUNTIES TOMORROW WITH A HEALTHY WIND ADVISORY ELSEWHERE. WILL ISSUE A HIGH WIND WATCH FOR WEDNESDAY IN THE SAME AREAS AS STRONG WIND POTENTIAL LOOKS DECENT FOR WEDNESDAY AS WELL. EVEN WITH A SLIGHTLY RELAXED SURFACE PRESSURE GRADIENT WEDS...AS THE SURFACE LOW LIFTS INTO THE GREAT LAKES...WINDS HAVE THE POTENTIAL TO BE STRONGER. COLD AIR ADVECTION IN THE NORTH THANKS TO A BACKDOOR FRONT AND ENHANCED MIXING DUE TO SURFACE HEATING COULD LEAD TO STEEP LOW LAPSE RATES AND EVEN STRONGER WINDS WEDNESDAY. BUFKIT DATA CONTINUES TO HINT AT THIS WITH MIXING HTS EVEN LOWER THAN TUESDAY'S. AT KANW WEDNESDAY AFTERNOON...42 KTS WERE FCST AT 800 FT AGL PER NAM BUFKIT DATA. THESE WINDS SHOULD BE EASILY OBTAINABLE. AND HIGH WIND WATCH WILL BE ISSUED FOR WEDNESDAY ACROSS NRN NEBRASKA. NO DOUBT...MOST OF THE FORECAST AREA WILL DEFINITELY SEE WINDS AT OR ABOVE ADVISORY CRITERIA WEDS...BUT SOME DOUBT EXISTS AS TO HOW FAR SOUTH...HIGH WIND WARNING POTENTIAL EXISTS. THUS THE WATCH FOR NOW. WINDS WILL GRADUALLY DIE DOWN ON WEDNESDAY NIGHT...WITH BREEZY CONDITIONS EXPECTED THROUGH MIDNIGHT. SRLY WINDS ON THURSDAY WILL INCREASE TEMPS MARGINALLY AS WE RECYCLE COOL CANADIAN AIR BACK INTO THE REGION FROM THE SOUTH AND EAST. LONG TERM...FRIDAY THROUGH MONDAY... FRIDAY AND SATURDAY ARE LOOKING WARM...AS RIDGING ALOFT OVERSPREADS THE CENTRAL PLAINS AHEAD OF NEXT SYSTEM DUE IN FOR SUNDAY AND MONDAY. HIGHS TEMPS IN THE 60S TO LOWER 70S ARE EXPECTED FOR BOTH DAYS. REGARDING THE SUNDAY AND MONDAY SYSTEM...ECMWF AND GEM CONTINUE TO BE THE STRONGEST SOLUTIONS. BOTH THESE MODELS BRING A COMPACT BUT FAIRLY INTENSE NEGATIVELY TILTED CLOSED SYSTEM THROUGH THE PLAINS. GFS ON THE OTHER HAND IS NOT AS STRONG AND MORE OPEN. ALL MODELS DUE GENERATE SOME QPF...AND FEEL A SLIGHT CHANCE IS WARRANTED SATURDAY NIGHT AND SUNDAY. HIGHS WILL COOL BACK INTO THE 50S WITH THE PASSAGE OF THE SYSTEM FOR SUNDAY AND MONDAY. THANKS TO GID FOR THE COORDINATION CALLS! && .AVIATION... AREAS OF LIGHT TO MODERATE RAIN WILL CONTINUE INTO THE EVENING HOURS ACROSS WESTERN AND NORTH CENTRAL NEB. VSBY AND CEILINGS WILL MOSTLY STAY ABOVE MVFR THRESHOLDS...BUT MVFR CONDITIONS CANNOT BE COMPLETELY RULED OUT. CONFIDENCE NOT HIGH HOWEVER...AND HAVE NOT INCLUDED IN EITHER THE KVTN OR KLBF TAF/S. CHANCES FOR ANY MVFR SHOULD BE OVER WITH BY 03Z OR SO. SFC WINDS WILL BE NORTHWEST AT 15 TO 25 KTS THROUGH 14Z FRIDAY...AND THEN INCREASE TO 25 TO 35 KTS AFTER 14Z FRIDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ022>029-035>038-056>059-069>071. WIND ADVISORY FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY FOR NEZ022>029-035>038-056>059-069>071. HIGH WIND WARNING FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY FOR NEZ004>010-094. HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR NEZ004>010-094. .SHORT TERM AND SYNOPSIS...BUTTLER .AVIATION AND LONG TERM...TAYLOR
Hazardous weather outlook, Oct 25, 11:17 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1117 AM CDT MON OCT 25 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-261630- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1117 AM CDT MON OCT 25 2010 /1017 AM MDT MON OCT 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT THIS AFTERNOON AS A STRONG DISTURBANCE MOVES ACROSS THE AREA. OTHERWISE...RAIN SHOWERS WILL BE LIKELY. STRONG WINDS ARE ALSO LIKELY THIS AFTERNOON...AND A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A LINE FROM RUSHVILLE TO BARTLETT. NORTHWEST WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LOW PRESSURE SYSTEM WILL INTENSIFY OVER THE NORTHERN GREAT LAKES TUESDAY AND WEDNESDAY. NORTHWEST WINDS WILL INCREASE ACROSS THE AREA AS A RESULT OF THE STORM...AND GUSTS OF 50 MPH OR HIGHER MAY OCCUR BOTH TUESDAY AND WEDNESDAY. STAY TUNED FOR THE LATEST FORECAST REGARDING THIS POTENTIAL HIGH WIND EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Local storm report, Oct 25, 1:44 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
144 PM CDT MON OCT 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
10/25/2010 M51 MPH CHASE NE AWOS
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 11:29 AM CDT | Wind Advisory | LBF | Arthur, Blaine, Chase, Custer, Deuel, Frontier and 13 more | 7 hr |
| Oct 25, 3:13 PM CDT | High Wind Warning | LBF | Boyd, Brown, Cherry, Holt, Keya Paha, Rock and 1 more | 26 hr |
| Oct 25, 3:13 PM CDT | Wind Advisory | LBF | Arthur, Blaine, Chase, Custer, Deuel, Frontier and 13 more | 26 hr |
Nearby
High Wind Watches in Nebraska, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.